We generalize the comparison result 2007 on Hamilton-Jacobi equations to nonlinear parabolic equations, then by using Perron's method to study the existence and uniqueness of time almost periodic viscosity solutions of nonlinear parabolic equations under usual hypotheses.
In this paper we will study the time almost periodic viscosity solutions of nonlinear parabolic equations of the form
where is a bounded open subset and is its boundary. Here and denotes the set of symmetric matrices equipped with its usual order (i.e., for , we say that if and only if ); and denote the gradient and Hessian matrix, respectively, of the function w.r.t the argument . is almost periodic in . Most notations and notions of this paper relevant to viscosity solutions are borrowed from the celebrated paper of Crandall et al. . Bostan and Namah  have studied the time periodic and almost periodic viscosity solutions of first-order Hamilton-Jacobi equations. Nunziante considered the existence and uniqueness of viscosity solutions of parabolic equations with discontinuous time dependence in [3, 4], but the time almost periodic viscosity solutions of parabolic equations have not been studied yet as far as we know. We are going to use Perron's Method to study the existence of time almost periodic viscosity solutions of (1.1). Perron's Method was introduced by Ishii  in the proof of existence of viscosity solutions of first-order Hamilton-Jacobi equations, Crandall et al. had applications of Perron's Method to second-order partial differential equations in  except to parabolic case.
To study the existence and uniqueness of viscosity solutions of (1.1), we will use some results on the Cauchy-Dirichlet problem of the form
This paper is structured as follows. In Section 2, we present the definition and some properties of almost periodic functions. In Section 3, first we list some hypotheses and some results that will be used for existence and uniqueness of viscosity solutions, here we give an improvement of comparison result in paper  to fit for second-order parabolic equations; then we prove the uniqueness and existence of time almost periodic viscosity solutions. In the end, we concentrate on the asymptotic behavior of time almost periodic solutions for large frequencies.
2. Almost Periodic Functions
In this section we recall the definition and some fundamental properties of almost periodic functions. For more details on the theory of almost periodic functions and its application one can refer to Corduneanu  or Fink .
Let be a continuous function. The following conditions are equivalent:
(i) such that satisfying
(ii) there is a trigonometric polynomial where such that
(iii)for all real sequence there is a subsequence such that converges uniformly on
One saysthat a continuous function is almost periodicif and only if satisfies one of the three conditions of Proposition 2.1.
A number verifying (2.1) is called almost period. By using Proposition 2.1 we get the following property of almost periodic functions.
Assume that is almost periodic. Then is bounded uniformly continuous function.
Assume that is almost periodic. Then converges as uniformly with respect to Moreover the limit does not depend on and it is called the average of :
Assume that is almost periodic and denote by a primitive of . Then is almost periodic if and only if is bounded.
For the goal of applications to the differential equations, Yoshizawa  extended almost periodic functions to so called uniformly almost periodic functions.
Definition 2.6 ().
One says that is almost periodic in uniformly with respect to if is continuous in uniformly with respect to and such that all interval of length contain a number which is almost periodic for
3. Almost Periodic Viscosity Solutions
In this section we get some results for almost periodic viscosity solutions.
We consider the following two equations to get some results used for the existence and uniqueness of almost periodic viscosity solutions. That is, the Dirichlet problems of the form
in (3.2) is an arbitrary open subset of .
In , Crandall et al. proved such a theorem.
Theorem 3.1 (see ).
Let be a locally compact subset of for
and be twice continuously differentiable in a neighborhood of Set
and suppose is a local maximum of relative to Then for each there exists such that
and the block diagonal matrix with entries satisfies
Put where recall that then, from Theorem 3.1, at a local maximum of , we have
We conclude that for each there exists such that
Choosing one can get
To prove the existence and uniqueness of viscosity solutions, let us see the following main hypotheses first.
As in Crandall et al. , we present a fundamental monotonicity condition of , that is,
where . Then we will say that is proper.
Assume there exists such that
and there is a function that satisfies such that
Now we can easily prove the following result. There is a similar result for first-order Hamilton-Jacobi equations in the book of Barles .
Assume that and is a viscosity subsolution (resp., supersolution) of Then is a viscosity subsolution (resp., supersolution) of
Since is a viscosity subsolution of if and local maximum of , we have
Now we prove that if is a local maximum of in , then
Suppose that is a strict local maximum of in we consider the function
for small Then we know that the function has a local maximum point such that and when . So at the point we deduce that
As the term is positive, so we obtain
The results following upon letting This process can be easily applied to the viscosity supersolution case.
By time periodicity one gets the following.
Assume that and are periodic such that is a viscosity subsolution (resp., supersolution) of Then is a viscosity subsolution (resp., supersolution) of
Crandall et al. have proved the following two comparison results.
Theorem 3.4 (see ).
Let be a bounded open subset of , be proper and satisfy (3.11), (3.12). Let (resp., ) be a subsolution (resp., supersolution) of in and on . Then in .
Theorem 3.5 (see ).
Let be open and bounded. Let be continuous, proper, and satisfy (3.12) for each fixed with the same function . If is a subsolution of (1.2) and is a supersolution of (1.2), then on
We generalize the comparison result in article  for first-order Hamilton-Jacobi equations, and get two theorems for second-order parabolic equations. Let us see a proposition we will need in the proof of the comparison result (see ).
Proposition 3.6 (see ).
Let be a subset of , and
for Let and be chosen so that
Then the following holds:
In Proposition 3.6, when are replaced by , respectively, we can get the following results:
Now we have the following.
Let be open and bounded. Assume be continuous, proper, and satisfy (3.11), (3.12) for each fixed Let be bounded u.s.c. subsolution of in respectively, l.s.c. supersolution of in where
Then one has for all
Let us consider the function given by
where , and As we know that and are bounded semicontinuous in and is open and bounded, we can find for such that here without loss of generality, we can assume that Since is compact, these maxima converge to a point of the form from Remark 3.7. From Theorem 3.1 and its following discussion, there exists such that
which implies At the maximum point, from the definition of being a subsolution and being a supersolution we arrive at the following:
by the proper condition of , we have
as we know that satisfying (3.12) then we deduce that
hence we get
where For any consider
if and otherwise. From hypothesis (3.11) we deduce that is nondecreasing with respect to then we have for all Hence we have
Notice that we get
Replacing by in the expression of we know that is integrable and denote by the function After integration one gets
Now taking instead of for any and letting we can get
Finally we deduce that for all
Let be open and bounded. Assume be continuous, proper, periodic, and satisfy (3.11), (3.12). Let be a bounded time periodic viscosity u.s.c. subsolution of in and a bounded time periodic viscosity l.s.c. supersolution of in where Then one has
As the proof of Theorem 3.8, we get equation (3.34)
We introduce that By integration by parts we have
We deduce that for all we have
Similar to the proof of Corollary 2.2 in paper , we can reach the conclusion.
Theorem 3.10 (Perron's method).
Let comparison hold for (3.2); that is, if is a subsolution of (3.2) and is a supersolution of (3.2), then Suppose also that there is a subsolution and a supersolution of (3.2) that satisfies the boundary condition for Then
is a solution of (3.2).
From paper , we have the following remarks as a supplement to Theorem 3.10.
Remark 3.11 s.
Notice that the subset in (3.2) in some part of the proof in Theorem 3.10 was just open in . In order to generalize this and formulate the version of Theorem 3.10 we will need later, we now make some remarks. Suppose is locally compact, are defined on and have the following properties: is upper semicontinuous, is lower semicontinuous, and classical solutions (twice continuously differentiable solutions in the pointwise sense) of on relatively open subset of are solutions of Suppose, moreover, that whenever is a solution of on and is a solution of on we have on . Then we conclude that the existence of such a subsolution and supersolution guarantees that there is a unique function , obtained by the Perron's construction, that is a solution of both and on .
Now we will prove the uniqueness and existence of almost periodic viscosity solutions. For the uniqueness we have the following result.
Let be open and bounded. Assume be continuous, proper, and satisfy (3.11), (3.12) for Let be a bounded u.s.c. viscosity subsolution of , and a bounded l.s.c. viscosity supersolution of , where Then one has for all
Take and by using Theorem 3.8 write for all
where Then the conclusion follows by passing
Now we concentrate on the existence part.
Let be a bounded open subset in . Assume be continuous, proper, and satisfy (3.11), (3.12). Assume that is almost periodic and Then there is a time almost periodic viscosity solution in of (1.1), where is a constant.
Here we consider the problem
for all . As we know that , there exists a viscosity solution of (3.44) from Theorem 3.5 and Remark 3.11. Then we will prove that for all converges to a almost periodic viscosity solution of (1.1). As we already know that we can deduce by Theorem 3.5 that Similar to the proof of Proposition 6.6 in paper , using Theorem 3.8, we get for and large enough
By passing we have and therefore
Since we already know that by time almost periodicity we deduce also that
When does not satisfy the hypothesis (3.11), we study the time almost periodic viscosity solutions of
We introduce also the stationary equation
Then we can prove our main theorem as follows.
Let be open and bounded. Assume be continuous, proper, and satisfy (3.12) for Assume that is almost periodic function such that is bounded on Then there is a bounded time almost periodic viscosity solution of (3.47) and if only if there is a bounded viscosity solution of (3.48).
Let , then .Assume that (3.48) has a bounded viscosity solution , we take for , and observe that
Then by using Perron's Method from Theorem 3.10 and Remark 3.11 we can construct the family of solutions for
and the family of time almost periodic solutions for
In fact we have for any and by using Theorem 3.9 we have
similarly we can get From the above two inequalities we know that the family is bounded, thus we know Therefore we can extract a subsequence which converges uniformly on compact sets of to a bounded uniformly continuous function of (3.47). Next we will check that is almost periodic. By the hypotheses and Proposition 2.5 we deduce that is almost periodic and thus, for all there is such that any interval of length contains an almost period of . Take an interval of length and an almost period of in this interval. We have for all
After passing to the limit for one gets Hence we prove the almost periodic of .
The converse is similar to Theorem 4.1 in paper , it can be easily proved from Theorems 3.8, 3.9, and Remark 3.11.
Now we discuss asymptotic behavior of time almost periodic viscosity solutions for large frequencies, and there is a similar description for Hamilton-Jacobi equations in paper . Let us see the following equation:
where is almost a periodic function. For all notice that is almost periodic and has the same average as . Now suppose that such a hypothesis exists
Let be open and bounded. Assume be continuous, proper, and satisfy (3.12) for and (3.55) where is almost periodic function. Suppose also that there is a bounded l.s.c viscosity supersolution of (3.48), that is bounded and denote by the minimal stationary, respectively, time almost periodic l.s.c. viscosity supersolution of (3.48), respectively, (3.54). Then the sequence converges uniformly on towards and
As is almost periodic, we introduce which is also almost periodic. As satisfies in the viscosity sense we deduce that satisfies in the viscosity sense
which can be rewrote as
Recall also that we have in the viscosity sense
By using Theorem 3.9 we deduce that
and similarly We have for all
and after passing to the limit for one gets for all
Finally we deduce that for all
The authors appreciate referee's careful reading and valuable suggestions. Partially supported by National Science Foundation of China (Grant no. 10371010).
Crandall, MG, Ishii, H, Lions, P-L: User's guide to viscosity solutions of second order partial differential equations. Bulletin of the American Mathematical Society. 27(1), 1–67 (1992). Publisher Full Text
Nunziante, D: Existence and uniqueness of unbounded viscosity solutions of parabolic equations with discontinuous time-dependence. Nonlinear Analysis: Theory, Methods & Applications. 18(11), 1033–1062 (1992). PubMed Abstract | Publisher Full Text
Ishii, H: Perron's method for Hamilton-Jacobi equations. Duke Mathematical Journal. 55(2), 369–384 (1987). Publisher Full Text
Yoshizawa, T: Stability properties in almost periodic systems of functional differential equations. Functional Differential Equations and Bifurcation, Lecture Notes in Mathmatics, pp. 385–409. Springer, Berlin, Germany (1980).